MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD S2 21MM STER; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD S2 21MM STER; FILE, PULP CANAL, ENDODONTIC
Model Number PTGRS221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21 cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that protaper gold s2 21mm ster broke during use.The broken parts remain in the root canal.It is reported that at this time no treatment but further treatment may be required if patient experiences any pain at some point; root tip resection might be necessary if needed.
 
Additional Manufacturer Narrative
Summary: involved product broken during use was not returned and cannot be analyzed.Nothing unusual to report was found during dhr review (batch #1801286).The three unused protaper gold shaping files s2 21mm were evaluated and were found in compliance with specifications.Root causes are not identified.We will track this kind of event and monitor the trend.

Brand Name
PROTAPER GOLD S2 21MM STER
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17306640
Report Number8031010-2023-00810
Device Sequence Number20459562
Product Code EKS
UDI-Device IdentifierD716PTGRS2211
UDI-PublicD716PTGRS2211
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPTGRS221
Device Catalogue NumberA0410221G0203
Device Lot Number1801286
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/06/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown